Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 2, 2007, 4:12 AM EST for Bryan County, Effingham County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2007, 4:12 AM EST (09:12 UTC)
- Expired
- Mar 2, 2007, 4:43 AM EST
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bryan County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 12:54 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 020912
SVRCHS
GAC029-103-021000-
/O.NEW.KCHS.SV.W.0011.070302T0912Z-070302T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EST FRI MAR 2 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 500 AM EST
* AT 409 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLYO TO 9 MILES SOUTH OF LANIER...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF SPRINGFIELD TO 10 MILES SOUTH OF
PEMBROKE...MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MARLOW...BLITCHTON...
STILLWELL...EDEN...
MELDRIM...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3253 8131 3199 8162 3197 8146 3241 8118
3251 8125
$$1 follow-up statement
000
WWUS52 KCHS 020943
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 AM EST FRI MAR 2 2007
GAC029-103-020952-
/O.CAN.KCHS.SV.W.0011.000000T0000Z-070302T1000Z/
EFFINGHAM GA-BRYAN GA-
442 AM EST FRI MAR 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM AND BRYAN COUNTIES
HAS BEEN CANCELLED...
AT 438 AM EST...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED AND MOVED OUT OF THE WARNED AREA...THUS THE
WARNING HAS BEEN CANCELED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3253 8131 3199 8162 3197 8146 3241 8118
3251 8125
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 1:13 AM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 2, 1:13 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
113 AM EST FRI MAR 2 2007
.UPDATE...HAVE UPDATED ALL PRODUCTS TO REFLECT THE LATEST TORNADO
WATCH FROM SPC NUMBER 52. SEVERE THREAT AGAIN LOOKS TO BE
INCREASING ACROSS THE REGION AS THE WARM FRONT SURGES NORTHWARD
AND DEWPOINTS RISE INTO THE MID AND UPPER 60S. SFC BASED
INSTABILITY IS INCREASING WITH TIME WHILE MID-LEVEL LAPSE RATES
STEEPEN. CONTINUED 20-30 KT WINDS AT MANY COASTAL SITES WITH GUSTS
AS HIGH AS 38 KT SHOWS THAT THE BL IS VERY WELL MIXED. THEREFORE
DAMAGING WIND GUSTS WILL BE ESPECIALLY LIKELY WITH ANY LINEAR
CONVECTION THAT MOVES THROUGH...WHILE ISOLATED TORNADOES ARE
POSSIBLE WITH EMBEDDED SUPERCELLS.
&&
.PREV DISCUSSION...
/ISSUED 1132 PM EST THU MAR 1 2007/
SHORT TERM /OVERNIGHT/...SFC ANALYSES INDICATE THE WARM FRONT HAS
RECENTLY SHIFTED N OF MOST OF THE CWFA PER WINDS BECOMING SLY AND
TEMPS/DEWPTS RISING QUITE RAPIDLY. LARGE-SCALE ASCENT HAS
TEMPORARILY CUTOFF DUE TO THE WARM FRONTAL FORCING NOW BEING WELL
N OF THE AREA AND THE APPROACHING COLD FRONT STILL OFF TO THE W.
UPDATED POP GRIDS FOR THE NEXT FEW HRS TO ONLY SHOW SCHC TO CHC
SHRA AND TSRA...BUT WITH CATEGORICAL POPS FOR ALL AREAS
THEREAFTER. SEVERE THREAT WILL BE INCREASING RAPIDLY AFTER ABOUT 2 AM
AS THE COLD FRONT MOVES CLOSER AND BEGINS TO TAP INTO AN INCREASINGLY
UNSTABLE HIGH-SHEAR ENVIRONMENT.
MARINE...WINDS AND SEAS HAVE RAPIDLY INCREASED ACROSS THE WATERS
AS THE WARM FRONT DRIFTS N AND STRONG WAA COMMENCES. SEAS AT BUOY
41004 ARE ALREADY UP TO 11 FT WHILE R2 TOWER IN THE OUTER GA
WATERS IS UP TO 8 FT. WINDS SOLIDLY IN THE SMALL CRAFT ADVY RANGE
ARE OCCURRING ACROSS THE WATERS ATTM. GALE CONDITIONS EXPECTED TO
DEVELOP IN A FEW HRS AS THE LLVL JET MAKES ITS CLOSEST APPROACH
AND MIXING DEEPENS. DECIDED TO UPGRADE THE HARBOR TO A GALE SUCH
THAT ALL WATERS ARE NOW UNDER A GALE WARNING FOR THE OVERNIGHT
HRS. WINDS HAVE BEEN GUSTING TO 32 KT AT THE CHS AIRPORT WITH
GUSTS TO 29 KT ALREADY SHOWING UP AT BEAUFORT. THESE SHOULD
INCREASE AS THE LLVL JET APPROACHES. ROUGH CONDITIONS IN THE
HARBOR ARE EXPECTED.
ALSO ADDED MENTION OF PATCHY 1 SM SEA FOG TO THE SC NEARSHORE
AREAS AND THE HARBOR BASED ON A REPORT FROM THE CHARLESTON PILOT
BOATS OF RECENTLY FORMED SEA FOG. THIS IS DUE TO MUCH MOISTER AIR
ADVECTING ACROSS THE COOL SHELF WATERS.
AVIATION /04Z-24Z/...WARM FRONT HAS LIFTED N OF THE TERMINALS AND
STRONG S-SW WINDS WILL CONTINUE IN ITS WAKE. EVEN THOUGH SFC WINDS
WILL REMAIN AT 15-20 KT...WIND SHEAR WILL PERSIST IN THE TAFS
OVERNIGHT WITH STRONG LLJ ACROSS THE AREA INTO FRI MORNING.
LOW STRATUS TO ALSO PERSIST AT BOTH TERMINALS THRU 13-14Z...WITH
PREVAILING IFR CIGS DURING THIS TIME.
MEANWHILE...SQUALL LINE ACROSS CENTRAL GA AT THIS TIME IS ABOUT 2
HOURS AHEAD OF THE MODEL GUIDANCE...WHICH WOULD PUT ITS ASSOCIATED
CONVECTION INTO KCHS AND KSAV AROUND A FEW HOURS EITHER SIDE OF
DAYBREAK. HAVE INCLUDED EVEN STRONGER WIND GUSTS AND TSRA DURING
THIS TIME.
IMPROVING WX TO DEVELOP IN WAKE OF SQUALL LINE AND TRAILING COLD
FRONT WHICH WILL PUSH THRU A FEW HOURS LATER. VFR WX TO RETURN IN
WAKE OF THIS FRONT AROUND 14-15Z.
WINDS...WENT AHEAD AND ALLOWED THE WIND ADVISORY TO EXPIRE FOR
SOUTHERN SOUTH CAROLINA. CONSIDERED KEEPING IT IN PLACE ALONG
COASTAL SECTIONS OF SC BUT DECIDED NOT SINCE MIXING PROFILES ARE
NOT VERY FAVORABLE FOR CRITERIA WINDS OVERNIGHT. LLVL JET IS STILL
QUITE STRONG WITH 925 MB WINDS OF 50-60 KT. IT WILL REMAIN WINDY
OVERNIGHT WITH SOME CONSIDERABLE GUSTS ESPECIALLY NEAR THE COAST.
WILL CONTINUE BEEFY WINDS IN GRIDS AND TEXT PRODUCTS. IN LIEU OF
THE WIND ADVISORY...CONDITIONS ON LAKE MOULTRIE CONTINUE TO
DETERIORATE. LAST CALL TO THE LAKE MARION SENSOR SHOW SE WINDS OF
15-20 KT WITH GUSTS AS HIGH AS 25 KT. AFTER THE WARM FRONT PUSHES
N OF THE LAKE AND IT FALLS SOLIDLY IN THE WARM SECTOR...SHOULD SEE
INCREASING WINDS AND GUSTS. THEREFORE...PUT UP A LAKE WIND
ADVISORY UNTIL 15Z.
HIGH SURF...CURRENT HIGH SURF ADVISORY IN EFFECT STILL LOOKS VERY
REASONABLE. SEAS HAVE BUILT RAPIDLY ACROSS ALL OF OUR WATERS
DURING THE LAST FEW HRS AS THE WARM FRONT LIFTS N AND THE LLVL
JETTING REALLY STARTS IMPACTING THE BL. THE WAVE SENSOR IN THE
SURF ZONE AT FOLLY BEACH INDICATES BREAKERS ALREADY 4-5 FT WHILE
THE CAPERS NEARSHORE BUOY IS ALSO INDICATING SUCH WAVE HEIGHTS.
WAVES WILL TAKE A BIT LONGER TO BUILD ALONG THE GA COAST DUE TO A
MORE PARALLEL SWELL VECTOR...HOWEVER 5 FOOTERS ARE QUITE LIKELY
WITHIN A FEW HRS.
TIDE PREDICTIONS FROM THE GFS EXTRATROPICAL SURGE MODEL KEEP TIDE
HEIGHTS AT FT PULASKI AND CHARLESTON HARBOR BELOW SHALLOW COASTAL
FLOODING CRITERIA THROUGH THE OVERNIGHT. WILL MONITOR TIDES
CLOSELY AS THIS COULD EASILY CHANGE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 10 AM EST THIS MORNING FOR GAZ117-119-
139-141.
SC...HIGH SURF ADVISORY UNTIL 10 AM EST THIS MORNING FOR SCZ048>051.
LAKE WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR SCZ045.
MARINE...GALE WARNING AMZ330-350-352-354-374.
&&
JRLHazardous weather outlook, Mar 2, 1:02 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 102 AM EST FRI MAR 2 2007 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-021100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 102 AM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...TORNADO WATCH IN EFFECT UNTIL 8 AM FOR THE ENTIRE AREA... .DAY ONE...OVERNIGHT. .SEVERE THUNDERSTORMS...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. PLEASE REFER TO TORNADO WATCH 52...AS WELL AS THE SPECIAL WEATHER STATEMENT ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR LAKE MOULTRIE OVERNIGHT. PLEASE REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .MARINE WINDS...A GALE WARNING REMAINS IN EFFECT FOR THE SOUTH CAROLINA AND GEORGIA COASTAL WATERS...INCLUDING CHARLESTON HARBOR THROUGH FRIDAY MORNING. PLEASE REFER TO THE MARINE WEATHER STATEMENT AND COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .HIGH SURF/BEACH EROSION...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE SOUTH CAROLINA AND GEORGIA COASTS THROUGH TONIGHT. PLEASE REFER TO THE COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .LAKE WINDS...A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR LAKE MOULTRIE UNTIL 10 AM FRIDAY. PLEASE REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .MARINE WINDS...A GALE WARNING WILL REMAIN IN EFFECT FOR THE SOUTH CAROLINA AND GEORGIA COASTAL WATERS...INCLUDING CHARLESTON HARBOR THROUGH 10 AM FRIDAY. PLEASE REFER TO THE MARINE WEATHER STATEMENT AND THE COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .HIGH SURF/BEACH EROSION...A HIGH SURF ADVISORY WILL REMAIN IN EFFECT FOR THE SOUTH CAROLINA AND GEORGIA COASTS THROUGH 10 AM FRIDAY. PLEASE REFER TO THE COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION. .FROST/FREEZE...LIGHT OR CALM WINDS AND MOSTLY CLEAR SKIES WILL RESULT IN THE POTENTIAL FOR FROST OR FREEZING TEMPERATURES ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA BOTH SUNDAY NIGHT AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED OVERNIGHT. 33
In the hours before
Special weather statement, Mar 1, 11:58 PM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 1158 PM EST THU MAR 1 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-021215- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1158 PM EST THU MAR 1 2007 ...STILL A CHANCE OF SEVERE WEATHER OVERNIGHT INTO EARLY FRIDAY... A MODERATE RISK OF SEVERE WEATHER STILL EXISTS ACROSS THE AREA THROUGH 7 AM FRIDAY...AS A SQUALL LINE MOVES IN FROM THE WEST. STRONG OR SEVERE THUNDERSTORMS AND POSSIBLE ISOLATED TORNADOES WILL ACCOMPANY THE LINE AS IT MOVES ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA OVERNIGHT AND EARLY FRIDAY MORNING. THE EXPECTED TIMING OF THIS LINE IS FROM 1 TO 3 AM IN COMMUNITIES SUCH AS ALLENDALE...SYLVANIA AND MILLEN. FROM 2 TO 4 AM IN LOCATIONS SUCH AS RIDGEVILLE...WALTERBORO...SPRINGFIELD AND GLENNVILLE. FROM 3 TO 5 AM IN PLACES SUCH AS CHARLESTON...BEAUFORT...SAVANNAH AND LUDOWICI. AND FROM 4 TO 7 AM IN DARIEN AND OVER THE COASTAL WATERS. BECAUSE THE THIS RISK OF SEVERE WEATHER WILL OCCUR NOW THAT IT IS NIGHT TIME...INCLUDING THE PRE DAWN HOURS...THIS CONSTITUTES AN ESPECIALLY DANGEROUS SEVERE WEATHER SITUATION. HAVING A NOAA WEATHER RADIO ALL HAZARDS RECEIVER CAN BE A VITAL PART OF AN EMERGENCY PLAN. MAKE SURE TO TURN THE ALERT FUNCTION ON SO THAT YOU MAY RECEIVE NOTIFICATION OF ANY SEVERE WEATHER. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR ACTIVATION OVERNIGHT. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS AS WELL AS POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. FOR ADDITIONAL INFORMATION...YOU MAY ALSO VISIT OUR WEBSITE AT WEATHER.GOV/CHS. 33
Special weather statement, Mar 2, 2:12 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 212 AM EST FRI MAR 2 2007 SCZ048>050-021100- BEAUFORT-COASTAL COLLETON-CHARLESTON- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON 212 AM EST FRI MAR 2 2007 ...VERY GUSTY WINDS AFFECTING COASTAL SOUTH CAROLINA THIS MORNING... AHEAD OF A STRONG COLD FRONT APPROACHING THE AREA FROM THE WEST...STRONG AND GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE ACROSS MUCH OF COASTAL SOUTH CAROLINA. DUE TO A RAPID INCREASE IN WIND SPEEDS WITH HEIGHT...TRAVEL ACROSS THE HIGHER BRIDGES OF CHARLESTON AND BEAUFORT COUNTIES WILL BE QUITE TREACHEROUS. SUSTAINED WINDS ATOP MANY OF THE HIGHER BRIDGES IS LIKELY IN EXCESS OF 35 MPH WITH GUSTS AS HIGH AS 50 MPH POSSIBLE. THOSE IN CHARLESTON...BEAUFORT AND COASTAL COLLETON COUNTIES ARE URGED TO EXERCISE EXTREME CAUTION WHEN TRAVELING THIS MORNING. AVOID TRAVELING ACROSS ELEVATED BRIDGES IF AT ALL POSSIBLE. IN ADDITION...SECURE ANY OUTDOOR OBJECTS THAT COULD GET BLOWN AROUND. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR A MEDIA OUTLET FOR THE LATEST INFORMATION. JRL
Special weather statement, Mar 2, 2:25 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 225 AM EST FRI MAR 2 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-021215- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 225 AM EST FRI MAR 2 2007 ...A CHANCE OF SEVERE WEATHER WITH ISOLATED TORNADOES OVERNIGHT INTO EARLY FRIDAY... A MODERATE RISK OF SEVERE WEATHER STILL EXISTS ACROSS THE AREA THROUGH 7 AM FRIDAY...AS A SQUALL LINE MOVES IN FROM THE WEST. STRONG OR SEVERE THUNDERSTORMS AND POSSIBLE ISOLATED TORNADOES WILL ACCOMPANY THE LINE AS IT MOVES ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA OVERNIGHT AND EARLY FRIDAY MORNING. THE EXPECTED TIMING OF THIS LINE IS FROM 3 TO 4 AM IN COMMUNITIES SUCH AS ALLENDALE...SYLVANIA AND MILLEN. FROM 4 TO 5 AM IN LOCATIONS SUCH AS RIDGEVILLE...WALTERBORO...SPRINGFIELD AND LUDOWICI. FROM 5 TO 6 AM IN PLACES SUCH AS CHARLESTON...BEAUFORT...SAVANNAH AND HINESVILLE. AND FROM 6 TO 9 AM IN DARIEN AND OVER THE COASTAL WATERS. THIS IS AN EXTREMELY DANGEROUS SEVERE WEATHER SITUATION...ESPECIALLY SINCE IT IS NIGHT TIME. MAKE SURE YOUR NOAA WEATHER RADIO HAS ITS ALERT FUNCTION TURNED ON SO THAT YOU MAY RECEIVE NOTIFICATION OF ANY SEVERE WEATHER. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR ACTIVATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS AS WELL AS POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. FOR ADDITIONAL INFORMATION...YOU MAY ALSO VISIT OUR WEBSITE AT WEATHER.GOV/CHS. 33
Special weather statement, Mar 2, 2:56 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 256 AM EST FRI MAR 2 2007 GAZ115-020845- EVANS- 256 AM EST FRI MAR 2 2007 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY THROUGH 345 AM EST... AT 253 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR BAY BRANCH...OR ABOUT OVER REIDSVILLE...MOVING NORTHEAST AT 55 MPH. AREAS IN AND AROUND BELLVILLE...CLAXTON...DAISY AND HAGAN WILL BE IMPACTED THROUGH 345 AM EST. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER. JAQ
Special weather statement, Mar 2, 3:29 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 329 AM EST FRI MAR 2 2007 GAZ088-100-101-114>116-137-138-020915- BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-SCREVEN-TATTNALL- 329 AM EST FRI MAR 2 2007 ...STRONG THUNDERSTORMS WILL IMPACT LONG...EVANS...TATTNALL... EFFINGHAM...BULLOCH...SCREVEN...BRYAN AND LIBERTY COUNTIES THROUGH 415 AM EST... AT 326 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEWINGTON TO 7 MILES WEST OF NOBLE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF SYLVANIA TO 12 MILES NORTHEAST OF SURRENCY... MOVING NORTHEAST AT 55 MPH. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER. JAQ
Special weather statement, Mar 2, 4:12 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 412 AM EST FRI MAR 2 2007 SCZ040-042-047-051-021015- ALLENDALE-COASTAL JASPER-HAMPTON-INLAND JASPER- 412 AM EST FRI MAR 2 2007 ...GUSTY SHOWERS AND SOME EMBEDDED STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY...HAMPTON COUNTY AND JASPER COUNTY THROUGH 515 AM EST... AT 409 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JENNYS TO DEERFIELD...OR ALONG A LINE EXTENDING FROM AROUND HAMPTON TO 10 MILES WEST OF RIDGELAND...MOVING NORTHEAST AT AROUND 50 MPH. AREAS IN AND AROUND ALMEDA...BARTON...BRUNSON...COOSAWHATCHIE... CROCKETVILLE...CUMMINGS...EARLY BRANCH...ESTILL...FAIRFAX...FURMAN... GIFFORD...GILLISONVILLE...GRAHAMVILLE...GRAYS...HAMPTON... HARDEEVILLE...LENA...LURAY...MCPHERSONVILLE...MILEY...OLD HOUSE... RIDGELAND...ROBERTVILLE...SCOTIA...SWITZERLAND...TARBORO...TILLMAN... VARNVILLE AND PINELAND WILL BE IMPACTED THROUGH 515 AM EST. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:43 PM EST | Special Marine Warning | CHS | 62 min | |
| Mar 1, 8:43 PM EST | Special Marine Warning | CHS | 92 min | |
| Mar 2, 2:36 AM EST | Severe Thunderstorm Warning | CHS | Tattnall | 39 min |
| Mar 2, 4:40 AM EST | Severe Thunderstorm Warning | CHS | Chatham | 50 min |
| Mar 2, 8:33 AM EST | Severe Thunderstorm Warning | CHS | Chatham | 27 min |
| Mar 2, 8:49 AM EST | Special Marine Warning | CHS | 56 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.